Format

Send to

Choose Destination
Am J Emerg Med. 1992 Jan;10(1):61-3.

Anaphylaxis from administration of intravenous thiamine.

Author information

1
Division of Emergency Medicine, Tufts/New England Medical Center, Boston, MA 02111.

Abstract

The routine administration of intravenous thiamine in the emergency department has become widespread. Although anaphylaxis from intravenous thiamine is felt to be uncommon, it can be life threatening. The authors present such a case and review the literature regarding this clinical entity. This case of anaphylactic reaction appears to be the first instance reported since 1946 in the US literature. However a review revealed that cases of anaphylaxis from thiamine have been reported with some regularity in the non-US literature. Given the large number of patients treated without side effects, it seems that thiamine is relatively safe. However, this case illustrates that the assumption that thiamine is a drug with a completely innocuous nature is not totally accurate.

PMID:
1736919
DOI:
10.1016/0735-6757(92)90129-l
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center